# SDR CA130412001

- Difficulty date: April 11, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Agusta AW139
- Aircraft time: 3,728 hours
- Engine: Pwa PT6*
- System (JASC): 2550 · Cargo Compartments
- Part: Hook
- Condition: Detached
- Location: Hoist
- Stage of operation: LD
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) HELICOPTER DEPARTED AIRPORT FROM THE THRESHOLD OF RW19 DURING A VFR TRAINING FLIGHT.  UPON RETURN TO AIRPORT, A VFR APPROACH TO THE THRESHOLD OF RW19 WAS CONDUCTED TO A LANDING.  AFTER LANDING, THE LT SEAT PILOT NOTICED A SMALL OBJECT APPROXIMATELY 10 METERS FWD AND LT OF THE ACFT,  NEAR THE THRESHOLD MARKINGS. FURTHER INVESTIGATION REVEALED THE OBJECT WAS A HOIST HOOK AND YELLOW HOOK GUARD ASSY.  THE PILOT INSPECTED THE HOIST ASSY ON THE HELICOPTER AND NOTICED THE HOOK AND GUARD WERE NOT ATTACHED TO THE HOIST ASSY.  THE HOIST STOP SPRING REMAINED ATTACHED TO THE CABLE AND WAS SECURED TIGHTLY TO THE STOP AND DRUM.  THE HOOK AND GUARD WERE RETRIEVED FROM THE RUNWAY AND THE ACFT TAXIED TO PARKING.  THE HOIST CABLE WAS REPLACED AND THE HOOK REASSEMBLED BY ENGINEERING.  A MAINTENANCE FLIGHT CONDUCTING A LOAD CHECK OF THE HOIST WAS PERFORMED.  A HOIST TRAINING FLIGHT WAS CONDUCTED CONSISTING OF 8 WINCH CYCLES INCLUDING LIVE HOISTS.  FOLLOWING THIS FLIGHT, THE ACFT WAS FLOWN ON A TRAINING FLIGHT CONSISTING OF DECK LANDINGS.  DURING THE PREFLIGHT PERFORMED BY THE FLIGHT OCCURRENCE CREW, NO DISCREPANCIES WITH THE HOIST ASSY WERE NOTED.  ROOT CAUSE: SET SCREW OF HOOK LOCK NUT NOT PROPERLY ENGAGED DURING INSTALLATION, ALLOWING THE LOCKING NUT TO UNTHREAD.  DESIGN MAKES IT IMPOSSIBLE TO VISUALLY INSPECT FOR SET SCREW ENGAGEMENT.
